Get E-Book on COVID-19

Q. I have loose stool, nausea and lightheadedness after eating certain mushroom. Please help.

Answered by
Dr. Sugandh Garg
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Sep 29, 2020

Hello doctor,

I have been eating a lot of portobello and crimini mushrooms for the last few meals. Some are not fully cooked. My last meal was roasted coriander, caraway, and cumin high speed blended with a bunch of parsley and a bunch of cilantro drizzled over slightly cooked portobello with a beer. I had criminis for breakfast and portobello for lunch yesterday. One hour after my meal tonight, I had numbness and tingling in my right leg that eventually started in left. Still, I have minor numbness almost five hours later. I have had little nausea and lightheadedness. It turns out mushrooms in this family contain agaritine and gyromitrin, which metabolizes into hydrazine. It looks cytochrome P450 is involved. The spices and greens plus beer may all have contributing factors related to overloading liver metabolism. I am drinking lots of water and just had a loose stool. I feel slightly better but I know that may not mean much when dealing with mycotoxins. Any suggestions? Should I be treated?

Dr. Sugandh Garg

Diabetology General Medicine Internal Medicine Toxicology
#

Hello,

Welcome to icliniq.com.

Have you ever had a similar symptom earlier? Any history of allergies that you suffer from or had in the past? Any family history of allergy to food or medications?

You have not mentioned your age, and I assume you to be an adult. It appears to me as a case of mushroom poisoning. Many people are allergic to certain foods, and mushroom allergy is not very rare to be found.

Firstly, whenever you take mushrooms, make sure they are edible mushrooms, boiled, and cleansed thoroughly in warm water, cooked properly before consumption. Otherwise, all foods and vegetables must be thoroughly cleaned and washed in warm water before consuming or cooking.

The two main varieties of mushrooms are found to be poisonous and these are amanita phalloides and amanita muscaria. I cannot say if you consumed the above or just the edible ones, which were partly cooked and probably not washed properly. Beer does not directly play any role.

Gastroenteritis that is loose motions which are rice watery are very common symptom of the same. If complicated, may cause damage to the liver and kidneys as well. These are the other two organs involved apart from GIT (gastrointestinal tract). Liver because the poison got metabolized there and may leave its damaging signs there and kidneys as it is excreted there and might have left its damage there also. Hepato renal changes are common with such poisoning. Hence, you must get properly investigated and then treated as per the reports and damage caused. Get your complete blood investigations done including complete hemogram, liver, kidney function test, etc.

Meanwhile, take plenty of water as you are already doing to combat the dehydration caused by loose motions and also to aid in any leftover of the poison.


Was this answer helpful?

 | 

Related Questions:
Suggest me homeopathy medicines for food poisoning and stomach pain.
Watery Diarrhea - Not Always Due to Food Poisoning
I have nausea and vomiting every day because of acidity. Please help.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How can loose stools and a lot of gas released from the anus be treated?

Query: Hello doctor, Since last one year, I am having loose stools with a lot of gas released from the anus. Motion is not cleared fully. There is a burning sensation in stomach and somewhere in the intestines. There is a huge rambling in the stomach, especially in the evening hours. The doctor ...  Read Full »

Baby had loose stools with mucus and pain in abdomen after given Augmentin. What to do?

Query: Dear Doctor, My 5 year old daughter suffering from fever with running nose since 10 days now. After giving Augmentin, she is having loose stool almost 10 times a day, watery with mucus. What to do?  Read Full »

I have nausea and burning pain in abdomen. Please provide advise.

Query: Hello doctor, I am a female, 45 kg, 5 feet one inch. I have nausea, slight pain and burning sensation in upper left abdomen, and discomfort on the left side of the abdomen. I am currently on Dolgina, Librax, Calbo.  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Toxicologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.